Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Beginning 5th Year on Tamoxifen

Options
veeder14
veeder14 Member Posts: 272

Hi All,

I'm 2 1/2 months into my 5th year on Tamoxifen and my patience is wearing thin for dealing with the side effects. The worst one is stomach upset/pain. I'm taking a ton of PPI medication and have been since day 1, but apparently it's not enough on some days. I've only skipped one pill in March and one in May as I was just miserable, and also worry about possible permanent stomach problems. I have an app't with my MO next month and will review with her but just skipping one pill doesn't seem like she needs to know right away since Tamoxifen has a long half life.

My second worst side effect is lack of sleep. I know lots of us have this problem. However, after 4 years and 2 1/2 months with disrupted sleep and not sleeping one night all the way through the night I'm pretty exhausted. I met with primary care doctor today and he ordered sleep medication to use periodically if needed. Unfortunately, a side effect listed is stomach upset and I don't want to add to the stomach problem.

Thanks for letting me vent.

Comments

  • moderators
    moderators Posts: 8,231
    Options

    Hi veeder14,

    We're so sorry to hear of the unpleasant side effects you're experiencing on tamoxifen. Have you considered talking to your doctor about possibly switching to an aromatase inhibitor for the duration of your treatment? Read more about aromatase inhibitors.

    In addition, we have some information on managing abdominal pain and trouble sleeping, including some info on sleep hygiene, that you might find helpful.

    Sending hugs,

    —The Mods

  • hn
    hn Member Posts: 31
    Options

    Hello, how are you doing? Did your stomach upset/pain issue get resolved to some extent? Take care.

  • veeder14
    veeder14 Member Posts: 272
    Options

    Hi hn

    My MO said rather than take a week or two off from Tamoxifen to rest my stomach, try taking one day every once in a while. That way the medicine blood levels won’t go down low or to zero. I’ll try that. Maybe one day per month until I end treatment in February. I’m also being careful not to eat foods that irritate my stomach. Thanks for asking.